×

A review of hydrodynamical models for semiconductors: Asymptotic behavior. (English) Zbl 0996.82064

Summary: The authors review recent results on the hydrodynamical model for semiconductors. The derivation of the mathematical model from the semi-classical Boltzmann equation in terms of the moment method is performed, and the mathematical analysis of the asymptotic behavior of both classical solutions and entropy weak solutions is given on spatially bounded domain or whole space.

MSC:

82D37 Statistical mechanics of semiconductors
82-02 Research exposition (monographs, survey articles) pertaining to statistical mechanics
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] G. Ali, D. Bini and S. Rionero,Hydrodynamic model for semiconductors with varying temperature: global existence of smooth solutions, SIAM J. Math. Anal.,32 (2000), 572-587. · Zbl 0984.35104 · doi:10.1137/S0036141099355174
[2] N. Aluru, K. Law, P. Pinsky and R. Dutton,An analysis of the hydrodynamic semiconductors device model-boundary conditions and simulations, Compel,14 (1995), 157-185. · Zbl 0850.65298
[3] P. Amster, M.P. Beccar Varela, A. J?ngel and M.C. Mariani,Subsonic solutions to a one-dimensional non-isentropic hydrodynamic model for semiconductors, J. Math. Anal. Appl., to appear. · Zbl 0982.35112
[4] A. Anile and O. Muscato,Improved hydrodynamical model fro carrier transport in semiconductors, Phys. Rev. B,51 (1995), 16728-16740. · doi:10.1103/PhysRevB.51.16728
[5] A. Anile and O. Muscato,Extended thermodynamics tested beyond the linear regime: the case of electron transport in semiconductors, Cont. Mech. Thernodyn.,8 (1996), 131-142. · Zbl 0862.65094
[6] A. Anile and A. Romano,Nonparabolic band in semiconductors: closure of the moment equations, Cont. Mech. Thernodyn. · Zbl 1080.82584
[7] U. Ascher, P.A. Markowich and C. Schmeiser,A phase plane analysis of transonic solutions for the hydrodynamic semiconductor model, Math. Models Meth. Appl. Sci.,1 (1991), 347-376. · Zbl 0800.76032 · doi:10.1142/S0218202591000174
[8] N. Ashcroft and N. Mermin,Solid Sstate Physics, Sauners College, Philadelphia, 1976.
[9] K. Bl?tekj?r,Transport equations for electrons in two-valley semiconductors, IEEE Trans. Electron Devices, ED-17, 38-47 (1970). · doi:10.1109/T-ED.1970.16921
[10] G.-Q. Chen,Convergence of Lax-Friedrichs scheme for isentropic gas dyamics III, Acta. Math. Sci.,6 (1986), 75-120. · Zbl 0643.76086
[11] G.-Q. Chen, J. Jerome and B. Zhang,Existence and the singular relaxation limit for the inviscid hydrodynamic energy model, Numerical Mathematics and Scientific Computation, Jerome, Joseph W. (ed.), Oxford: Clarendon Press, 189-215 (1998). · Zbl 0948.76007
[12] G.-Q. Chen, J. Jerome and B. Zhang,Particle hydrodynamic moment models in biology and microelectronics: singular relaxation limits, Nonlinear Anal., TMA,30 (1997), 233-244. · Zbl 0912.92001 · doi:10.1016/S0362-546X(96)00198-8
[13] G.-Q. Chen and D. Wang,Convergence of shock schemes for the compressible Euler-Poisson equations, Comm. Math. Phys.,179 (1996), 333-364. · Zbl 0858.76051 · doi:10.1007/BF02102592
[14] CW98 G.-Q. Chen and D. Wang,Formation of singularities in compressible Euler-Poisson fluids with heat diffusion and damping relaxation, J. Differential Equations,144 (1998), 44-65. · Zbl 0914.35102 · doi:10.1006/jdeq.1997.3377
[15] C.M. Dafermos,Hyperbolic conservation laws in continuum physics, Springer-Verlag, Berlin 2000. · Zbl 0940.35002
[16] P. Degond and P.A. Markowich,On a one-dimensional steady-state hydrodynamic model, Appl. Math. Lett.,3 (1990), 25-29. · Zbl 0736.35129 · doi:10.1016/0893-9659(90)90130-4
[17] P. Degond and P.A. Markowich,A steady-state potential flow model for semiconductors, Ann. Math. Pure Appl.,IV (1993), 87-98. · Zbl 0808.35150 · doi:10.1007/BF01765842
[18] X. Ding, G.-Q. Chen and P. Luo,Convergence of the Lax-Friedrichs scheme for isentropic gas dynamics I, Acta Math. Sci.,5 (1985), 415-432. · Zbl 0643.76084
[19] X. Ding, G.-Q. Chen and P. LuoConvergence of the Lax-Friedrichs scheme for isentropic gas dynamics II, Acta Math. Sci.,5 (1985), 433-472. · Zbl 0643.76085
[20] X. Ding, G.-Q. Chen and P. LuoConvergence of the fractional step Lax-Friedrichs scheme and Godunov scheme for isentropic gas dynamics, Comm. Math. Phys.,121 (1989), 63-84. · Zbl 0689.76022 · doi:10.1007/BF01218624
[21] R.J. DiPernaConvergence of the viscosity method for isentropic gas dynamics, Comm. Math. Phys.,91 (1983), 1-30. · Zbl 0533.76071 · doi:10.1007/BF01206047
[22] R.J. DiPernaConvergence of approximate solutions to conservation laws, Arch. Rat. Mech. Anal.,82 (1983), 27-70. · Zbl 0519.35054 · doi:10.1007/BF00251724
[23] C.T. Duyn and L.A. Peletier,A class of similarity solutions of the nonlinear diffusion equation, Nonlinear Analysis, TMA,1 (1977), 223-233. · Zbl 0394.34016 · doi:10.1016/0362-546X(77)90032-3
[24] W. Fang and K. Ito,Weak solutions to a one-dimensional hydrodynamic model for semiconductors, Nonlinear Analysis, TMA,28 (1997), 947-963. · Zbl 0876.35114 · doi:10.1016/0362-546X(95)00189-3
[25] W. Fang and K. Ito,Steady-state solutions of a one-dimensional hydrodynamic model for semiconductors, J. Differential Equations,133 (1997), 224-244. · Zbl 0884.34031 · doi:10.1006/jdeq.1996.3203
[26] I. Gamba,Stationary transonic solutions of a one-dimensional hydrodynamic model for semiconductor, Comm. Partial Diff. Equns,17 (3/4) (1992), 553-577. · Zbl 0748.35049
[27] I. Gamba and C.S. Morawetz,A Viscous approximation for a 2-D steady semiconductor or transonic gas dynamic flow: existence theorem for potential flow, Comm. Pure Appl. Math.,49 (1996), 999-1049. · Zbl 0863.76029 · doi:10.1002/(SICI)1097-0312(199610)49:10<999::AID-CPA1>3.0.CO;2-2
[28] I. Gasser,A review on small debye length and quasineutral limits in macroscopic models for charged fluids, preprint. · Zbl 1145.76471
[29] I. Gasser, L. Hsiao and H.-L. Li,Asymptotic behavior of solutions of bipolar hydrodynamical fluids, preprint. · Zbl 1045.35087
[30] I. Gasser and R. Natalini,The energy transport and the drift diffusion equations as relaxation limits of the hydrodynamic model for semiconductors, Quart. Appl. Math.,57 (1996), 269-282. · Zbl 1034.82067
[31] H. Hattori,Stability and instability of steady-state solutions for a hydrodynamic model of semiconductors, Proc. Roy. Soc. Edinburgh A,127 (1997), 781-796. · Zbl 0889.35107
[32] H. Hattori and C. Zhu,Asymptotic behavior of the solutions to a non-isentropic hydrodynamic model of semiconductors, J. Differential Equations,144 (1998), 353-389. · Zbl 0913.35060 · doi:10.1006/jdeq.1997.3381
[33] H. Hattori and C. Zhu,Stability of steady state solutions for an isentropic hydrodynamic model of semiconductors of two species, J. Differential Equations,166 (2000), 1-32. · Zbl 0974.35123 · doi:10.1006/jdeq.2000.3799
[34] L. Hsiao and T. Zhang,The Riemann problem and interaction of waves in gas dynamics, Longmann Scientific and Technical, 1989. · Zbl 0698.76078
[35] L. Hsiao and T.-P. Liu,Nonlinear diffusive phenomena of nonlinear hyperbolic systems, Chin. Ann. Math.,14B (1993), 465-480. · Zbl 0804.35072
[36] L. Hsiao and T.-P. Liu,Convergence to nonlinear diffusive waves for solutions of a system of hyperbolic conservation laws with damping, Comm. Math. Phys.,143 (1992), 599-605. · Zbl 0763.35058 · doi:10.1007/BF02099268
[37] L. Hsiao and S. Wang,The asymptotic behavior of global smooth solutions to the macroscopic models for semiconductors, Chin. Ann. of Math.,22B (2001), 195-210. · Zbl 0980.35090
[38] L. Hsiao, P. Markowich and S. Wang,Asymptotic behavior of globally smooth solutions to the multidimensional isentropic hydrodynamic model for semiconductors, preprint. · Zbl 1045.35088
[39] L. Hsiao, S. Wang and H.J. Zhao,Asymptotic behavior of global solutions to the multidimensional hydrodynamic model for semiconductors, Math. Method in the Applied Sciences, to appear. · Zbl 1010.35071
[40] L. Hsiao and T. Yang,Asymptotic of initial boundary value problems for hydrodynamic and drift diffusion models for semiconductors, J. Differential Equations,170 (2001), 472-493. · Zbl 0986.35110 · doi:10.1006/jdeq.2000.3825
[41] L. Hsiao and K. Zhang,The relaxation of the hydrodynamic model for semiconductors to drift diffusion equations, J. Differential Equations,165 (2000), 315-354. · Zbl 0970.35150 · doi:10.1006/jdeq.2000.3780
[42] L. Hsiao and K. Zhang,The global weak solution and relaxation limits of the initial boundary value problem to the bipolar hydrodynamic model for semiconductors, Math. Models Methods Appl. Sci.,10 (2000), 1333-1361. · Zbl 1174.82350 · doi:10.1142/S0218202500000653
[43] J. Jerome,Analysis of charge transport: a mathematical study of semiconductor devices, Springer-Verlag, Heidelberg (1996).
[44] F. Jochmann,Global weak solutions of the one-dimensional hydrodynamical model for semiconductors, Math. Models Meth. Appl. Sci.,3 (1993), 759-788. · Zbl 0799.35204 · doi:10.1142/S0218202593000382
[45] A. J?ngel,Quasi-hydrodynamic semiconductor equations, Progress in Nonlinear Differential Equations, Birkh?user, 2001.
[46] A. J?ngel,Macroscopic models for semiconductor devices: a review, preprint.
[47] A. J?ngel and Y.J. Peng,Zero-relaxation-time limits in the hydrodynamic equations for plasmas revisited, Z. Angew. Math. Phys.,51 (2000), 385-396. · Zbl 0963.35115 · doi:10.1007/s000330050004
[48] A. J?ngel and Y.J. Peng,A hierachy of hydrodynamic models for plasmas: Zerorelaxation-time limits, Comm. P. D. E.,24 (1999), 1007-1033. · Zbl 0946.35074 · doi:10.1080/03605309908821456
[49] P.D. Lax,Hyperbolic systems of conservation laws and the mathematical theory of shock waves, Philadelphia, SIAM, 1973. · Zbl 0268.35062
[50] H.-L. Li, P. Markowich and M. Mei,Asymptotic Behavior of Solutions of the Hydrodynamic Model of Semiconductors, Proc. Royal Soci. Edinburgh A, to appear. · Zbl 1119.35310
[51] H.-L. Li, P. Markowich and M. Mei,Asymptotic Behavior of subsonic shock solutions of the isentropic Euler-Poisson equations, Quarterly Appl. Math., to appear. · Zbl 1031.35100
[52] T.T. Li and W.C. Yu,Boundary value problem for quasilinear hyperbolic systems, Duke Univ. Math., Ser. V, 1985. · Zbl 0627.35001
[53] P.L. Lions, B. Perthame and E. Tadmor,Kinetic formulation of the isentropic gas dynamics and p-systems, Comm. Math. Phys.,163 (1994), 415-431. · Zbl 0799.35151 · doi:10.1007/BF02102014
[54] P.L. Lions, B. Perthame and E. Sougandis,Existence of entropy solutions for the hyperbolic systems of isentropic gas dynamics in Eulerian and Lagrangian coordinates, Comm. Pure Appl. Math.,44 (1996), 599-638. · Zbl 0853.76077
[55] T. Luo, R. Natalini and Z. Xin,Large time behavior of the solutions to a hydrodynamic model for semiconductors, SIAM J. Appl. Math.,59 (1998), 810-830. · Zbl 0936.35111 · doi:10.1137/S0036139996312168
[56] A. Majda,Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables, Appl. Math. Sci.,53 (1984), Springer-Verlag. · Zbl 0537.76001
[57] P. Marcati and M. Mei,Convergence to steady-state solutions of the initial boundary value problem to a hydrodynamic model for semiconductors, Quarterly Appl. Math.,58 (2000), 763-784. · Zbl 1040.35044
[58] P. Marcati and R. Natalini,Weak solutions to a hydrodynamic model for semiconductors: the Cauchy problem, Proc. Royal Soc. Edinburgh A,125 (1995), 115-131. · Zbl 0831.35157
[59] P. Marcati and R. Natalini,Weak solutions to a hydrodynamic model for semiconductors and relaxation to the drift-diffusion equations, Arch. Rational Mech. Anal.,129 (1995), 129-145. · Zbl 0829.35128 · doi:10.1007/BF00379918
[60] P.A. Markowich,The Steady-State Semiconductor Device Equations, Springer, Wien, New York, (1986). · Zbl 0614.34013
[61] P.A. Markowich,On steady-state Euler-Poisson model for semiconductors, Z. Ang. Math. Phys.,62 (1991), 389-407. · Zbl 0755.35138 · doi:10.1007/BF00945711
[62] P.A. Markowich and C. Schmeiser,The drift-diffusion limit for electron-photon interaction in semiconductors, Math. Models Methods Appl. Sci.,7 (1997), 707-729. · Zbl 0884.45006 · doi:10.1142/S0218202597000384
[63] P.A. Markowich and P. Pietra,A non-isentropic Euler-Poisson model for a collisionless plasma, Math. Methods Appl. Sci.,16 (1993), 409-442. · Zbl 0771.76075 · doi:10.1002/mma.1670160603
[64] P.A. Markowich, C. Ringhofer and C. Schmeiser,Semiconductor Equations, Springer, Wien, New York, (1989). · Zbl 0667.65098
[65] N. Mauser, Y. Qiu and K. Zhang,Global existence and asymptotic limits of weak solutions on the bipolar hydrodynamic model for semiconductors, preprint. · Zbl 1043.35105
[66] I. M?ller and T. Ruggeri,Rational Extended Thermodynamics, Springer, New York, 1998.
[67] R. Natalini,The bipolar hydrodynamic model for semiconductors and the driftdiffusion equations, J. Math. Anal. Appl.,198 (1996), 262-281. · Zbl 0889.35109 · doi:10.1006/jmaa.1996.0081
[68] F. Poupaud,On a system of nonlinear Boltzmann equations of semiconductor physics, SIAM J. Appl. Math.,50 (1990), 1593-1606. · Zbl 0724.35104 · doi:10.1137/0150094
[69] F. Poupaud,Diffusion approximation of the linear semiconductor Boltzmann equation: analysis of boundary layer, Asymptotic analysis,4 (1991), 293-317. · Zbl 0762.35092
[70] F. Poupaud, M. Rascle and J.-P. Vila,Global solutions to the isothermal Euler-Poisson system with arbitrarily large data, J. Differential Equations,123 (1995), 93-121. · Zbl 0845.35123 · doi:10.1006/jdeq.1995.1158
[71] W.V. van Roosbroeck,Theory of electrons and holes in Germanium and other semiconductors, Bell Syst. Techn. J.,29 (1950), 560-607. · Zbl 1372.35295
[72] M. Rudan, A. Gnudi and W. Quaade,A generalized approach to the hydrodynamic model of semiconductor equations, Process and device modeling for microelectronics, Amsterdam, Elsevier, 1993.
[73] E. Thomann and F. Odeh,On the well-posedness of the two-dimensional hydrodynamic model for semiconductor devices, Compel,9 (1990), 45-57. · Zbl 0732.35095
[74] S. Selberherr,Analysis and Simulation of Semiconductor Device Equations, Springer, Wien, New York, (1984).
[75] G. Ulich and K. Asano,Existenz einer l?sung f?r hydrodynamishchesmodell aus der halbleiterphysik, Diploma thesis, TU-Berlin, Gernamy, 1991.
[76] L. Yeh,Subsonic solutions of hydrodynamic model for semiconductors, Math. Methods Appl. Sci.,20 (1997), 1389-1410. · Zbl 0882.35117 · doi:10.1002/(SICI)1099-1476(19971110)20:16<1389::AID-MMA924>3.0.CO;2-Z
[77] B. Zhang,Convergence of the Godunov scheme for a simplified one-dimensional hydrodynamic model for semiconductor devices, Comm. Math. Phys.,157 (1993), 1-22. · Zbl 0785.76053 · doi:10.1007/BF02098016
[78] B. Zhang,On a local existence theorem for a simplified one-dimensional hydrodynamic model for semiconductor devices, SIAM J. Math. Anal.,25 (1994), 941-947. · Zbl 0806.35179 · doi:10.1137/S0036141092224595
[79] B. Zhang,Global existence and asymptotic stability to the full 1D hydrodynamic model for semiconductor devices, Indiana Univ. Math. J.,44 (1995), 971-1005. · Zbl 0863.35104 · doi:10.1512/iumj.1995.44.2016
[80] K. Zhang,Global weak solutions of the Cauchy problem to a hydrodynamic model for semiconductors, J. Partial Differential Equations,12 (1999), 369-383. · Zbl 0951.35086
[81] K. Zhang,On the initial-boundary value problem for the bipolar hydrodynamic model for semiconductors, J. Differential Equations,171 (2001), 257-293. · Zbl 1180.35434 · doi:10.1006/jdeq.2000.3850
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.